Hail, Monroe
- When
- May 2, 4:20 PM CST to 4:22 PM CST
- Where
- Monroe County, Frisco City
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.430, -87.420
Thunderstorms produced large hail in southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms produced large hail in southwest Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 2, 2:30 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 330 PM CDT WED MAY 2 2007 .SHORT TERM...(TONIGHT AND THURSDAY). ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER MUCH OF THE CWFA INCLUDING THE ADJACENT GULF WATERS DUE TO GOOD AFTERNOON HEATING...SUFFICIENT MOISTURE IN THE LOWER LEVELS AND WEAK MID LEVEL FORCING ALOFT ADVECTING EASTWARD. MUCH OF THE REGION WAS GENERALLY WEAK CAPPED TODAY WITH COOL TEMPS ALOFT GIVING WAY SOME DECENT LAPSE RATES THIS AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH EARLY THIS EVENING THEN GRADUALLY WEAKEN THROUGH MIDNIGHT AS SFC TEMPS COOL. SOME LINGERING SHOWERS COULD CONTINUE NEAR THE COAST AND OFFSHORE AFTER MIDNIGHT DUE TO BETTER CAPES OR HIGHER INSTABILITY. DUE TO SOME DRY AIR ALOFT AND H5 TEMPS AROUND -12C ISOLATED CASES OF LARGE HAIL AND STRONG GUSTY WINDS CAN NOT BE RULED OUT THROUGH THIS EVENING WITH SOME OF THE STRONGER STORMS. FOR THU CONDITIONS WILL BE VERY SIMILAR TO TODAY WITH SURFACE RIDGE HOLDING TO THE EAST AS UPPER TROUGH TO THE WEST SLOWLY SHIFTS EAST. BY THU NIGHT DEEPER MOISTURE ADVECTS EASTWARD COMBINED WITH BETTER MID LEVEL FORCING FROM APPROACHING TROUGH GIVING WAY TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE NIGHT. AT THIS TIME WIDESPREAD SEVERE WX IS NOT ANTICIPATED DUE TO THE DEEPER MOISTURE IN THE ATMOSPHERE AND MARGINAL CAPES. WILL STAY CLOSE TO THE CURRENT MAVMOS GUIDANCE FOR TEMPS THROUGH THE THU. /32 && .LONG TERM...(FRIDAY THROUGH MONDAY). WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FRIDAY AND EARLY FRIDAY NIGHT AS MAIN UPPER TROUGH/LOW MOVES EAST ACROSS THE LOWER MS RIVER VALLEY. WITH DEEPER MOISTURE IN PLACE...MARGINAL CAPES OR INSTABILITY AND WEAK VERTICAL SHEAR WIDESPREAD SEVERE WX IS NOT ANTICIPATED AT THIS TIME THOUGH CONDITIONS NEED TO BE MONITORED CLOSELY MAINLY FOR DOWNBURST TYPE WINDS AND MEDIUM TO LARGE HAIL. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY GENERALLY FROM WEAK LOW TO MID LEVEL FORCING...MOSTLY FROM WEAK SFC BOUNDARIES COMBINED WITH SUFFICIENT MOISTURE IN THE LOWER LEVELS. THIS PATTERN LOOKS TO BE ALMOST SUMMER LIKE IN THE LOWER LEVELS WITH SLIGHTLY COOLER TEMPS ALOFT FROM CONTINUED WESTERLY FLOW. WILL CONTINUE TO USE THE CURRENT MEX GUIDANCE FOR TEMPS IN THE EXTENDED PDS. /32 && .MARINE...A RIDGE OF HIGH PRESSURE FROM THE WESTERN ATLANTIC ALONG THE GULF COAST WILL WEAKEN SOME ON FRIDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE GULF COAST. THIS WILL BRING INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS ON FRIDAY. HIGH PRESSURE THEN BUILDS BACK ACROSS THE NORTH CENTRAL GULF THROUGH THE BEGINNING OF NEXT WEEK. ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE WEEKEND. /13 && .FIRE WEATHER...NO CONCERNS. /32 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 65 86 68 81 / 20 20 40 70 PENSACOLA 66 83 67 81 / 20 20 30 60 DESTIN 67 82 65 81 / 20 20 20 40 EVERGREEN 59 89 60 82 / 20 20 20 60 WAYNESBORO 61 86 64 78 / 20 30 40 70 CAMDEN 61 88 62 81 / 20 20 20 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 548 AM CDT WED MAY 2 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 031200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 548 AM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE... AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. OTHERWISE...NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES ON THURSDAY. OTHERWISE...NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 438 PM CDT WED MAY 2 2007 ALZ055-022215- MONROE- 438 PM CDT WED MAY 2 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN MONROE COUNTY... AT 427 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES SOUTHWEST OF URIAH...AND MOVING NORTH AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... GOODWAY...MEGARGEL AND MANISTEE THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 441 PM CDT WED MAY 2 2007 ALZ052-022215- WASHINGTON- INCLUDING THE CITIES OF...CHATOM... 441 PM CDT WED MAY 2 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON COUNTY... AT 433 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES WEST OF CHATOM...AND MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CHATOM...JORDAN AND YARBO THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The Mobile radar (KMOB), 114 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33012, 33013.